• Previous Article
    Existence, blow-up and exponential decay estimates for a system of nonlinear viscoelastic wave equations with nonlinear boundary conditions
  • CPAA Home
  • This Issue
  • Next Article
    Analytic integrability around a nilpotent singularity: The non-generic case
January  2020, 19(1): 425-453. doi: 10.3934/cpaa.2020022

On the Schrödinger-Debye system in compact Riemannian manifolds

Department of Mathematics, State University of Campinas, Campinas-SP, 13083-859, Brazil

* Corresponding author

Received  December 2018 Revised  May 2019 Published  July 2019

Fund Project: The first author is supported by CAPES and CNPq, Brazil. The second author is partially supported by FAPESP (2016/25864-6) Brazil and CNPq (308131/2017-7) Brazil

We consider the initial value problem (IVP) associated with the Schrödinger-Debye system posed on a $d$-dimensional compact Riemannian manifold $M $ and prove the local well-posedness result for given data $ (u_0, v_0)\in H^s(M)\times (H^s(M)\cap L^{\infty}(M))$ whenever $s>\frac{d}2-\frac12 $, $d\geq 2 $. For $d=2 $, we apply a sharp version of the Gagliardo-Nirenberg inequality in compact manifold to derive an a priori estimate for the $H^1 $-solution and use it to prove the global well-posedness result in this space.

Citation: Marcelo Nogueira, Mahendra Panthee. On the Schrödinger-Debye system in compact Riemannian manifolds. Communications on Pure & Applied Analysis, 2020, 19 (1) : 425-453. doi: 10.3934/cpaa.2020022
References:
[1]

N. Anantharaman and G. Revière, Dispersion and controllability for the Schrödinger equation on negative curved manifolds, Analysis and PDE, 5 (2012), 313–337. doi: 10.2140/apde.2012.5.313. Google Scholar

[2]

R. Anton, Cubic nonlinear Schrödinger equation on three dimensional balls with radial data, Comm. in PDE, 33 (2008), 1862–1889. doi: 10.1080/03605300802402591. Google Scholar

[3]

R. Anton, Strichartz inequalities for lipschitz metrics on manifolds and nonlinear Schrödinger equation on domains, Bull. Soc. math. France, 136 (2008), 27–65. doi: 10.24033/bsmf.2548. Google Scholar

[4]

A. Arbieto and C. Matheus, On the periodic Schrödinger-Debye equation, Comm. Pure and Applied Anal., 7 (2008), 699–713. doi: 10.3934/cpaa.2008.7.699. Google Scholar

[5]

S. Alinhac and P. Gérard, Pseudo-differential operators and the Nash-Moser theorem, Graduate Studies in Mathematics, 82 (2007). doi: 10.1090/gsm/082. Google Scholar

[6]

B. Bidégaray, On the Cauchy problem for systems occurring in nonlinear optics, Adv. Diff. Equat., 3 (1998), 473–496. Google Scholar

[7]

B. Bidégaray, The Cauchy problem for Schrödinger-Debye equations, Math. Models Methods Appl. Sci., 10 (2000), 307–315. doi: 10.1142/S0218202500000185. Google Scholar

[8]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and application to nonlinear evolution equations I. Schrödinger equations, Geom. and Funct. Anal., 3 (1993), 107–156. doi: 10.1007/BF01896020. Google Scholar

[9]

J. Bourgain, Exponential sums and nonlinear Schrödinger equations, Geom. and Funct. Anal., 3 (1993), 157–178. doi: 10.1007/BF01896021. Google Scholar

[10]

M. D. Blair, H. F. Smith and C. D. Sogge, On Strichartz estimates for Schrödinger operators in compact manifolds with boundary, Proc. of the Amer. Math. Soc., 136 (2008), 247–256. doi: 10.1090/S0002-9939-07-09114-9. Google Scholar

[11]

M. D. Blair, H. F. Smith and C. D. Sogge, Strichartz estimates and the nonlinear Schrödinger equation on manifolds with boundary, Math. Ann., 354 (2012), 1397–1430. doi: 10.1007/s00208-011-0772-y. Google Scholar

[12]

N. Burq, P. Gérard and N. Tzvetkov, Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds, Amer. J. Math., 126 (2004), 569–605. Google Scholar

[13]

X. Carvajal and P. Gamboa, Global well-posedness for the critical Schrödinger-Debye system, Dynamics of PDE., 11 (2014), 251–268. doi: 10.4310/DPDE.2014.v11.n3.a3. Google Scholar

[14]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, New York University, 2003. doi: 10.1090/cln/010. Google Scholar

[15]

J. Ceccon and M. Montenegro, Optimal $L^{p}$- Riemannian Gagliardo-Nirenberg inequalities, Mathematische Zeitschrift, 258 (2008), 851–873. doi: 10.1007/s00209-007-0202-8. Google Scholar

[16]

A. J. Corcho, F. Oliveira and J. D. Silva, Local and global well-posedness for the critical Schrödinger-Debye system, Proc. of the Amer. Math. Soc., 144 (2013), 3485–3499. doi: 10.1090/S0002-9939-2013-11612-6. Google Scholar

[17]

A. J. Corcho and F. Linares, Well-posedness for the Schrödinger-Debye equation, Contemporary Mathematics, 362 (2004), 113–131. doi: 10.1090/conm/362/06608. Google Scholar

[18]

P. Gérard, Nonlinear Schrödinger equations in compact manifolds, European Congress of Mathematics, Stockholm 2004, Editor Ary Laptov, 121–139. Google Scholar

[19]

J. Ginibre, Y. Tsutsumi and G. Velo, On the Cauchy problem for the Zakharov system, J. Funct. Anal., 151 (1997), 384–436. doi: 10.1006/jfan.1997.3148. Google Scholar

[20]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation, Ann. Inst. H. Poincaré-AN, 3 (1985), 309–327. Google Scholar

[21]

J. Ginibre, Le problème de Cauchy pour des EDP semi-linéaires périodiques en variables d'espace (d'après Bourgain), Séminaire Bourbaki, Exp. 796, Astérisque, 237 (1996), 163–187. Google Scholar

[22]

M. Grillakis, On nonlinear Schrödinger equations, Comm. Partial Differential Equations, 25 (2000), 1827–1844. doi: 10.1080/03605300008821569. Google Scholar

[23]

A. Hassell, T. Tao and J. Wunsch, Sharp Strichartz estimates on nontrapping asymptotically conic manifolds, Amer. Journal of Math., 128 (2006), 963–1024. Google Scholar

[24]

Z. Hani, A bilinear oscillatory integral estimate and bilinear refinements to Strichartz estimate on closed manifolds, Analysis and PDE, 5 (2012), 339–363. doi: 10.2140/apde.2012.5.339. Google Scholar

[25]

O. Ivanovici, On the Schrödinger equation outside strictly convex obstacles, Analysis and PDE., 3 (2010), 261–292. doi: 10.2140/apde.2010.3.261. Google Scholar

[26]

J. C. Jiang, Bilinear Strichartz estimates for Schrödinger operators in two-dimensional compact manifolds with boundary and cubic NLS, Diff. and Integral Equations, 24 (2012), 83–108. Google Scholar

[27]

T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré, Physique théorique, 46 (1987), 113–129. Google Scholar

[28]

M. Kell and T. Tao, End point Strichartz estimates, Amer. J. Math., 120 (1998), 955-980. Google Scholar

[29]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, Second edition, Universitext, Springer, New York, 2015. doi: 10.1007/978-1-4939-2181-2. Google Scholar

[30]

H. Mizutani and N. Tzvetkov, Strichartz estimates for non-elliptic Schrödinger equations on compact manifolds, Communications in Partial Differential Equations, 40 (2015), 1182–1195. doi: 10.1080/03605302.2015.1010211. Google Scholar

[31]

A. C. Newell and J. V. Moloney, Nonlinear Optics, Addison-Wesley, 1992. Google Scholar

[32]

I. Pesenson, An approach to spectral problems on Riemannian manifolds, Pacific Journal of Mathematics, 215 (2004), 183–199. doi: 10.2140/pjm.2004.215.183. Google Scholar

[33]

I. Rodnianski and T. Tao, Longtime decay estimates for the Schrödinger equation on manifolds, Mathematical Aspects of Nonlinear Dispersive Equations, J. Bourgain, Carlos E. Kenig and S. Klainerman eds., Annals of Mathematics Studies, 163 (2007), 223–253. Google Scholar

show all references

References:
[1]

N. Anantharaman and G. Revière, Dispersion and controllability for the Schrödinger equation on negative curved manifolds, Analysis and PDE, 5 (2012), 313–337. doi: 10.2140/apde.2012.5.313. Google Scholar

[2]

R. Anton, Cubic nonlinear Schrödinger equation on three dimensional balls with radial data, Comm. in PDE, 33 (2008), 1862–1889. doi: 10.1080/03605300802402591. Google Scholar

[3]

R. Anton, Strichartz inequalities for lipschitz metrics on manifolds and nonlinear Schrödinger equation on domains, Bull. Soc. math. France, 136 (2008), 27–65. doi: 10.24033/bsmf.2548. Google Scholar

[4]

A. Arbieto and C. Matheus, On the periodic Schrödinger-Debye equation, Comm. Pure and Applied Anal., 7 (2008), 699–713. doi: 10.3934/cpaa.2008.7.699. Google Scholar

[5]

S. Alinhac and P. Gérard, Pseudo-differential operators and the Nash-Moser theorem, Graduate Studies in Mathematics, 82 (2007). doi: 10.1090/gsm/082. Google Scholar

[6]

B. Bidégaray, On the Cauchy problem for systems occurring in nonlinear optics, Adv. Diff. Equat., 3 (1998), 473–496. Google Scholar

[7]

B. Bidégaray, The Cauchy problem for Schrödinger-Debye equations, Math. Models Methods Appl. Sci., 10 (2000), 307–315. doi: 10.1142/S0218202500000185. Google Scholar

[8]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and application to nonlinear evolution equations I. Schrödinger equations, Geom. and Funct. Anal., 3 (1993), 107–156. doi: 10.1007/BF01896020. Google Scholar

[9]

J. Bourgain, Exponential sums and nonlinear Schrödinger equations, Geom. and Funct. Anal., 3 (1993), 157–178. doi: 10.1007/BF01896021. Google Scholar

[10]

M. D. Blair, H. F. Smith and C. D. Sogge, On Strichartz estimates for Schrödinger operators in compact manifolds with boundary, Proc. of the Amer. Math. Soc., 136 (2008), 247–256. doi: 10.1090/S0002-9939-07-09114-9. Google Scholar

[11]

M. D. Blair, H. F. Smith and C. D. Sogge, Strichartz estimates and the nonlinear Schrödinger equation on manifolds with boundary, Math. Ann., 354 (2012), 1397–1430. doi: 10.1007/s00208-011-0772-y. Google Scholar

[12]

N. Burq, P. Gérard and N. Tzvetkov, Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds, Amer. J. Math., 126 (2004), 569–605. Google Scholar

[13]

X. Carvajal and P. Gamboa, Global well-posedness for the critical Schrödinger-Debye system, Dynamics of PDE., 11 (2014), 251–268. doi: 10.4310/DPDE.2014.v11.n3.a3. Google Scholar

[14]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, New York University, 2003. doi: 10.1090/cln/010. Google Scholar

[15]

J. Ceccon and M. Montenegro, Optimal $L^{p}$- Riemannian Gagliardo-Nirenberg inequalities, Mathematische Zeitschrift, 258 (2008), 851–873. doi: 10.1007/s00209-007-0202-8. Google Scholar

[16]

A. J. Corcho, F. Oliveira and J. D. Silva, Local and global well-posedness for the critical Schrödinger-Debye system, Proc. of the Amer. Math. Soc., 144 (2013), 3485–3499. doi: 10.1090/S0002-9939-2013-11612-6. Google Scholar

[17]

A. J. Corcho and F. Linares, Well-posedness for the Schrödinger-Debye equation, Contemporary Mathematics, 362 (2004), 113–131. doi: 10.1090/conm/362/06608. Google Scholar

[18]

P. Gérard, Nonlinear Schrödinger equations in compact manifolds, European Congress of Mathematics, Stockholm 2004, Editor Ary Laptov, 121–139. Google Scholar

[19]

J. Ginibre, Y. Tsutsumi and G. Velo, On the Cauchy problem for the Zakharov system, J. Funct. Anal., 151 (1997), 384–436. doi: 10.1006/jfan.1997.3148. Google Scholar

[20]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation, Ann. Inst. H. Poincaré-AN, 3 (1985), 309–327. Google Scholar

[21]

J. Ginibre, Le problème de Cauchy pour des EDP semi-linéaires périodiques en variables d'espace (d'après Bourgain), Séminaire Bourbaki, Exp. 796, Astérisque, 237 (1996), 163–187. Google Scholar

[22]

M. Grillakis, On nonlinear Schrödinger equations, Comm. Partial Differential Equations, 25 (2000), 1827–1844. doi: 10.1080/03605300008821569. Google Scholar

[23]

A. Hassell, T. Tao and J. Wunsch, Sharp Strichartz estimates on nontrapping asymptotically conic manifolds, Amer. Journal of Math., 128 (2006), 963–1024. Google Scholar

[24]

Z. Hani, A bilinear oscillatory integral estimate and bilinear refinements to Strichartz estimate on closed manifolds, Analysis and PDE, 5 (2012), 339–363. doi: 10.2140/apde.2012.5.339. Google Scholar

[25]

O. Ivanovici, On the Schrödinger equation outside strictly convex obstacles, Analysis and PDE., 3 (2010), 261–292. doi: 10.2140/apde.2010.3.261. Google Scholar

[26]

J. C. Jiang, Bilinear Strichartz estimates for Schrödinger operators in two-dimensional compact manifolds with boundary and cubic NLS, Diff. and Integral Equations, 24 (2012), 83–108. Google Scholar

[27]

T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré, Physique théorique, 46 (1987), 113–129. Google Scholar

[28]

M. Kell and T. Tao, End point Strichartz estimates, Amer. J. Math., 120 (1998), 955-980. Google Scholar

[29]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, Second edition, Universitext, Springer, New York, 2015. doi: 10.1007/978-1-4939-2181-2. Google Scholar

[30]

H. Mizutani and N. Tzvetkov, Strichartz estimates for non-elliptic Schrödinger equations on compact manifolds, Communications in Partial Differential Equations, 40 (2015), 1182–1195. doi: 10.1080/03605302.2015.1010211. Google Scholar

[31]

A. C. Newell and J. V. Moloney, Nonlinear Optics, Addison-Wesley, 1992. Google Scholar

[32]

I. Pesenson, An approach to spectral problems on Riemannian manifolds, Pacific Journal of Mathematics, 215 (2004), 183–199. doi: 10.2140/pjm.2004.215.183. Google Scholar

[33]

I. Rodnianski and T. Tao, Longtime decay estimates for the Schrödinger equation on manifolds, Mathematical Aspects of Nonlinear Dispersive Equations, J. Bourgain, Carlos E. Kenig and S. Klainerman eds., Annals of Mathematics Studies, 163 (2007), 223–253. Google Scholar

[1]

Alexander Arbieto, Carlos Matheus. On the periodic Schrödinger-Debye equation. Communications on Pure & Applied Analysis, 2008, 7 (3) : 699-713. doi: 10.3934/cpaa.2008.7.699

[2]

Nobu Kishimoto. Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $\bar u^2$. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1123-1143. doi: 10.3934/cpaa.2008.7.1123

[3]

Hiroyuki Hirayama. Well-posedness and scattering for a system of quadratic derivative nonlinear Schrödinger equations with low regularity initial data. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1563-1591. doi: 10.3934/cpaa.2014.13.1563

[4]

Seckin Demirbas. Local well-posedness for 2-D Schrödinger equation on irrational tori and bounds on Sobolev norms. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1517-1530. doi: 10.3934/cpaa.2017072

[5]

Changxing Miao, Bo Zhang. Global well-posedness of the Cauchy problem for nonlinear Schrödinger-type equations. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 181-200. doi: 10.3934/dcds.2007.17.181

[6]

Massimo Cicognani, Michael Reissig. Well-posedness for degenerate Schrödinger equations. Evolution Equations & Control Theory, 2014, 3 (1) : 15-33. doi: 10.3934/eect.2014.3.15

[7]

Takafumi Akahori. Low regularity global well-posedness for the nonlinear Schrödinger equation on closed manifolds. Communications on Pure & Applied Analysis, 2010, 9 (2) : 261-280. doi: 10.3934/cpaa.2010.9.261

[8]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[9]

Zihua Guo, Yifei Wu. Global well-posedness for the derivative nonlinear Schrödinger equation in $H^{\frac 12} (\mathbb{R} )$. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 257-264. doi: 10.3934/dcds.2017010

[10]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1023-1041. doi: 10.3934/cpaa.2007.6.1023

[11]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[12]

Jaime Angulo, Carlos Matheus, Didier Pilod. Global well-posedness and non-linear stability of periodic traveling waves for a Schrödinger-Benjamin-Ono system. Communications on Pure & Applied Analysis, 2009, 8 (3) : 815-844. doi: 10.3934/cpaa.2009.8.815

[13]

E. Compaan, N. Tzirakis. Low-regularity global well-posedness for the Klein-Gordon-Schrödinger system on $ \mathbb{R}^+ $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3867-3895. doi: 10.3934/dcds.2019156

[14]

Takeshi Wada. A remark on local well-posedness for nonlinear Schrödinger equations with power nonlinearity-an alternative approach. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1359-1374. doi: 10.3934/cpaa.2019066

[15]

Benjamin Dodson. Global well-posedness and scattering for the defocusing, cubic nonlinear Schrödinger equation when $n = 3$ via a linear-nonlinear decomposition. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1905-1926. doi: 10.3934/dcds.2013.33.1905

[16]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure & Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[17]

Yonggeun Cho, Gyeongha Hwang, Tohru Ozawa. Global well-posedness of critical nonlinear Schrödinger equations below $L^2$. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1389-1405. doi: 10.3934/dcds.2013.33.1389

[18]

Ademir Pastor. On three-wave interaction Schrödinger systems with quadratic nonlinearities: Global well-posedness and standing waves. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2217-2242. doi: 10.3934/cpaa.2019100

[19]

Hartmut Pecher. Low regularity well-posedness for the 3D Klein - Gordon - Schrödinger system. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1081-1096. doi: 10.3934/cpaa.2012.11.1081

[20]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (47)
  • HTML views (168)
  • Cited by (0)

Other articles
by authors

[Back to Top]